The 8th International Conference for Universal Design in the Cloud 2021 -Seminar Series- Information

2021.02.11 Updated

LINEで送る

The 8th International Conference for Universal Design in the Cloud 2021 -Seminar Series-



The International Association for Universal Design (IAUD) will hold the "8th International Conference for Universal Design in the Cloud 2021 —Seminar Series—".

This is a general term for online international conferences that will be held multiple times as a prelude to the "9th International Conference for Universal Design in Dubai 2021 (tentative)" scheduled to be held in the autumn of 2021, and the first one is held on Friday 26 and Saturday 27, February 2021.




Event Outline

Dates:
  • Opening Ceremony / Open Symposium: Friday 26 February 2021
  • Main Session: Saturday 27 February 2021
*Estimated number of participants: 500 people on the first day, 1,000 people in total
*Estimated number of participating countries:30
Venue:
Online International Conferences via the Internet (*Participation is free.)
Host:
International Association for Universal Design (IAUD)
In Collaboration with (tentative):
Institute for Human Centered Design (USA), Helen Hamlyn Centre Royal College of Art (UK), Design for All Foundation (Spain), Institut für Universal Design KG (Germany), EIDD Design for All Europe,
Japan Copper Development Association, Iwasaki Electric Co., Ltd., Ushio Inc.
Information Accessibility:
  • Simultaneous Interpretation (English - Japanese)
  • Sign Language Translation (Japanese)
  • Captioning Service (Japanese)
*Information Accessibility applies to all programs on Friday 26 and Saturday 27


Conference Themes and Main Events

First theme: “Design for the Coronavirus Infection Prevention”

Main Events

  1. Open Symposium (26 February)
    Keynote speeches by invited speakers from Japan and overseas & Panel discussion
  2. Lecture Sessions (27 February)
    Lectures on professional and technical knowledge
  3. UD Workshops (27 February – 12 March)
    Taking advantage of IAUD's long-standing know-how in “48-hour design marathon”, We will literally propose a "design to survive" related to "design for preventing COVID-19.". Excellent proposals will be funded by crowdfunding, and we will aim to realize them through prototype production and usability evaluation.


Outline of the Program

26 February 2021

  • Opening Ceremony
  • Open Symposium
  • Keynote Address 1: Practical use of the engineering control technology for various infection
  • Keynote Address 2: The Coronavirus Inactivating Effect and Safety of 222nm Ultraviolet Rays
  • Panel Discussion: Pandemic vs Universal Design
    While sharing the knowledge and experience of each country in the fight against the pandemic, we will discuss what universal design can contribute to society toward "New Normal" or "Post Corona".

27 February 2021

  • Lecture Sessions: Design for the Coronavirus Infection Prevention 1 - 5
  • Panel Discussion: Toward the End of the Pandemic and the Development of the Sustainable Society
    Summarizing the two-day program, we consider what we should do and what we can approach from universal design towards the end of the pandemic and the development of a sustainable society. In addition, we will present guidelines and requests for the UD workshop that will start after this.

From 27 February to 12 March 2021

  • UD Workshops: Design for the Coronavirus Infection Prevention


Program

All times shown in the program are Japan Standard Time. Please convert it to your time of residence.

26 February (Friday)

Opening Ceremony

18:20
Opening Address: Satoshi Kose (Chairman, Board of Directors, IAUD)
18:25
Greeting: Hisafumi Koga (President, Organizing Committee / Honorary Chairman, Kyodo Public Relations Co., Ltd.)
18:35
Greeting: Yoshihide Suga (Prime Minister of Japan) video message
18:45
Closing Address: Keiji Kawahara (Executive Director, IAUD)
18:50   End

Intermission (10 minutes)

Open Symposium

19:00
Keynote Address 1: Practical use of the engineering control technology for various infection
Masafumi Akiyoshi (Associate Professor, Radiation research center, Organization for research promotion / Graduate school of engineering division of quantum and radiation engineering, Osaka Prefecture University)
19:20
Keynote Address 2: The Coronavirus Inactivating Effect and Safety of 222nm Ultraviolet Rays
Tatsushi Igarashi (Executive Technical Advisor, Care 222nm Project, Business Management Head Quarters, Ushio Inc.)
Chikako Nishigori (Professor, Department of Dermatology, Kobe University Graduate School of Medicine)
20:00   Intermission (10 minutes)
20:10
Panel Discussion: Pandemic vs Universal Design
  • Francesc Aragall (President, Design for All Foundation, Spain)
  • Toshiharu Arai (Professor Emeritus, Kanazawa College of Art, Japan)
  • Thomas Bade (President, IUD Institute of Universal Design AG, Germany)
  • Onny Eikhaug (President, EIDD Design for All Europe, Norway)
  • Valerie Fletcher (Executive Director, Institute of Human Centered Design, USA)
  • Rama Gheerawo (Director, Helen Hamlyn Centre for Design, Royal College of Art, UK)
  • Fumikazu Masuda (President, open house inc. / Visiting Professor, Nagoya University of Arts and Sciences, Japan)
  • *Coordinator: Toshimasa Yamanaka (MC: Professor, University of Tsukuba / Councilor, IAUD, Japan)
22:00   END

27 February (Saturday)

Lecture Session 1

10:00~10:20 (20 min)
Design for the Coronavirus Infection Prevention 1
“Efficacy and Precautions for UV Sterilizing Light”

Koichi Matsuo (Iwasaki Electric Co., Ltd.)

Intermission (10 minutes)

Lecture Session 2

10:30~10:50 (20 min)
Design for the Coronavirus Infection Prevention 2
“Characteristics and Productization of 222nm Ultraviolet Rays”

Tomomi Murakami (Assistant Manager, Sales Department 5, Light Source Business Division, Business Management Headquarters, Ushio Inc.)

Intermission (10 minutes)

Lecture Session 3

11:00~11:20 (20 min)
Design for the Coronavirus Infection Prevention 3
“Antimicrobial Effect of Photocatalyst and Application to Products”

Masahiro Miyauchi (Professor, School of Materials and Chemical Technology, Tokyo Institute of Technology)

Intermission (10 minutes)

Lecture Session 4

11:30~11:50 (20 min)
Design for the Coronavirus Infection Prevention 4
“Example of using aphotic catalyst action of the titanium phosphate compound with antibacterial and antiviral effects”

Masataka Yoshikawa (President / CEO, COSMO Tec Inc.)

Intermission (10 minutes)

Lecture Session 5

12:00~12:20 (20 min)
Design for the Coronavirus Infection Prevention 5
“Bactericidal Effect of Copper and Application to Products”

Takashi Ozawa (Director, Technology & Research, Japan Copper Development Association)

Intermission (70 minutes)

Closing Session

13:30~15:00 (90 min)
Panel Discussion: Toward the End of the Pandemic and the Development of the Sustainable Society
  • Toshiharu Arai (Professor Emeritus, Kanazawa College of Art)
  • Fumikazu Masuda (President, open house inc./ Visiting Professor, Nagoya University of Arts and Sciences)
  • Makoto Oshima (Professor, Nagoya University of Arts and Sciences)
  • Masayoshi Kubo (Honorary Professor, Kyoto Institute of Technology)
  • Jiro Sagara (Professor, Kobe Design University)
  • Satoshi Kose (Professor Emeritus, Shizuoka University of Art and Culture / Guest Researcher, Building Research Institute)
  • *Coordinator: Keiji Kawahara (Professor, Nagoya University of Arts and Sciences / Executive Director, IAUD)
15:00~15:30 (30 min)
Kick-off of UD Workshops and Projects (*)
END

UD workshop

The UD workshop "Ward off Plague!!" will hold a Zoom meeting on the following dates and times (Japan Standard Time).
If you would like to attend the workshop, please join the Zoom meeting or work remotely while exchanging emails at your convenience.

  • February 28 (Sun) 10:00 — Meeting / Briefing
  • March 6 (Sat) 10:00 — Interim Review
  • March 13 (Sat) 10:00 — Final Review

Registration (UD workshop)



Organizing Committee / Executive Committee Structure

Organizing Committee

President
Hisafumi Koga (Honorary Chairman, KYODO PUBLIC RELATIONS CO., LTD./ Chairman, AsiaAfrica20)
Member
  • Francesc Aragall (President, Design for All Foundation: Spain)
  • Onny Eikhaug (President, EIDD Design for All Europe, Norway)
  • Yukio Ota (President, Sign Center)
  • Rama Gheerawo (Director, Helen Hamlyn Centre for Design, Royal College of Art, UK)
  • Yoko Takahashi (President, Japan Philanthropic Association)
  • Thomas Bade (CEO, Institute for Universal Design: Germany)
  • Valerie Fletcher (Executive Director, Institute for Human-Centered Design: USA)
  • Toshimasa Yamanaka (Professor, University of Tsukuba)

Executive Committee

Chair
Satoshi Kose (Professor Emeritus, Shizuoka University of Art and Culture / Guest Researcher, Building Research Institute, Japan.)
Co-chair
Keiji Kawahara (Professor, Graduate School of Media and Design / Chair, Department of Design, Nagoya University of Arts and Sciences)
Member
  • Makoto Oshima (Professor, Nagoya University of Arts and Sciences)
  • Koichiro Osame (General Manager, Media Strategy Office, Sankei Ados INC.)
  • Masayoshi Kubo (Honorary Professor, Kyoto Institute of Technology)
  • Jiro Sagara (Professor, Kobe Design University)
  • Ryosuke Tsuchiya (Technical Advisor, Astrodesign,Inc.)
  • Karin Matsumori (UD Advisor)
Inspector
  • Masafumi Narikawa (Former Executive Director, Tokyo Power Technology Ltd.)
  • Tokumitsu Makihara (Certified Public Accountant)

Secretariat

Secretary-General
Kumiko Kawahara (Secretary-General, IAUD)
Secretary
Naoko Aguila Fernandez, Tomoko Araoka, Yuki Yagi (Secretariat, IAUD)
to top of this page